Alert archive / Florida / Frost Advisories in 2011

Frost Advisory 1, NWS Miami, FL

January 13, 2011Glades County, Hendry County, Florida

NWS Miami, FL issued this frost advisory at Jan 13, 2011, 1:50 PM EST for Glades County, Hendry County, Florida. It took effect at Jan 14, 2011, 4:00 AM EST. It was in force for 33 min.

The area

The counties it named.

The facts

Issued
Jan 13, 2011, 1:50 PM EST (18:50 UTC)
In effect from
Jan 14, 2011, 4:00 AM EST
Expired
Jan 14, 2011, 4:33 AM EST
In force
33 min
Issued by
NWS Miami, FL

Counties Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WWUS72 KMFL 131850
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
150 PM EST THU JAN 13 2011

FLZ063-066-141300-
/O.NEW.KMFL.FR.Y.0001.110114T0900Z-110114T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON
150 PM EST THU JAN 13 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY. 

CLEAR SKIES ALONG WITH LIGHT WINDS TONIGHT WILL ALLOW FOR
TEMPERATURES TO FALL INTO THE MID 30S OVER GLADES AND HENDRY
COUNTIES. THIS WILL ALLOW FOR AREAS OF FROST TO DEVELOP LATE
TONIGHT INTO EARLY FRIDAY. THEREFORE...A FROST ADVISORY HAS BE
ISSUED FOR GLADES AND HENDRY COUNTIES FOR LATE TONIGHT INTO EARLY
FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BAXTER
1 follow-up statement
111 
WWUS72 KMFL 140933
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
433 AM EST FRI JAN 14 2011


FLZ063-066-141045-
/O.CAN.KMFL.FR.Y.0001.000000T0000Z-110114T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON
433 AM EST FRI JAN 14 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FROST
ADVISORY. 

EXTENSIVE CLOUD COVER HAS DEVELOPED ACROSS THE AREA THIS MORNING
ASSOCIATED WITH AN UPPER LEVEL SHORT WAVE. THIS HAS PREVENTED
TEMPERATURES FROM COOLING AS FAST OR AS LOW AS PREVIOUSLY
FORECAST. ALTHOUGH TEMPERATURES COULD STILL FALL DOWN INTO THE MID
30S, THEY SHOULD DO SO FOR A SHORTER PERIOD OF TIME RESULTING
PERHAPS IN PATCHY FROST THROUGH AROUND 8 AM OR SO IN SOME
LOCATIONS ACROSS THE AREA BUT NOT AS EXTENSIVE AS IT HAD BEEN
ANTICIPATED. THEREFORE, THE FROST ADVISORY IS CANCELED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Jan 13, 1:47 PM EST, 3 minutes earlier.

Area forecast discussion, Jan 13, 1:47 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
147 PM EST THU JAN 13 2011

...DRY AND COMFORTABLE WEATHER THROUGH THIS WEEKEND FOR SOUTH FLORIDA...

.DISCUSSION...
HIGH PRESSURE WAS LOCATED OVER THE SOUTHEAST UNITED STATES EARLY
THIS AFTERNOON. THIS WAS ALLOWING FOR NORTHERLY WINDS ALONG WITH
CLEAR SKIES OVER MOST OF THE CWA. THE ONLY AREA THAT WAS SEEING A
FEW CLOUDS WAS ALONG THE EAST COASTAL AREAS OF THE CWA.

THE HIGH WILL SLOWLY MOVE EAST INTO THE WESTERN ATLANTIC WATERS TONIGHT
THROUGH FRIDAY ALLOWING FOR THE STEERING FLOW TO SWING FROM A
NORTHEAST DIRECTION TONIGHT TO A EASTERLY DIRECTION BY FRIDAY
NIGHT. THIS SWING IN THE STEERING FLOW WILL ALLOW FOR THE ATLANTIC
CLOUDS TO WORK INTO THE EAST COAST METRO AREAS LATE TONIGHT INTO
FRIDAY ALONG WITH A FEW SPRINKLES. SO HAVE KEPT THE SLIGHT CHANCE
OF SPRINKLES IN THE FORECAST FOR THE EAST COAST METRO AREAS FOR
LATE TONIGHT INTO FRIDAY. THE TEMPS WILL ALSO BE A LITTLE BIT
WARMER ALONG THE EAST COAST METRO AREAS WITH LOWS TONIGHT IN THE
UPPER 40S WELL INLAND TO MID 50S ALONG THE COAST. HIGHS ON FRIDAY
WILL BE IN THE UPPER 60S TO AROUND 70.

FOR REST OF THE CWA...THE SKIES WILL REMAIN CLEAR TONIGHT INTO
FRIDAY ALONG WITH LIGHT WINDS ALLOWING FOR RADITIONAL COOLING.
HOWEVER...THE STEERING FLOW JUST ABOVE THE SURFACE WILL BE A
LITTLE BIT MORE NORTHEAST TONIGHT COMPARE TO DUE NORTH LAST NIGHT
HELPING TO KEEP THE TEMPS A LITTLE BIT WARMER TONIGHT. SO AT THIS
TIME EXPECT THE LOWS TEMPS TO FALL DOWN INTO THE UPPER 30S TO LOWER
40S OVER MOST OF THE INTERIOR AND WEST COAST METRO AREAS OF THE
CWA. THE ONLY EXCEPTION IS OVER GLADES AND HENDRY COUNTIES WHERE
LOWS WILL FALL INTO THE MID 30S.

THESE LOW TEMPERATURES ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL
ALSO ALLOW FOR PATCHY FROST TO DEVELOP OVER THE NORTHERN INTERIOR
AREAS OF THE CWA TONIGHT...EXCEPT AREAS OF FROST OVER GLADES AND
HENDRY COUNTIES. SO WILL BE ISSUING A FROST ADVISORY FOR GLADES
AND HENDRY COUNTIES FOR LATE TONIGHT INTO EARLY FRIDAY MORNING.

FOR THIS WEEKEND...THE HIGH WILL CONTINUE TO SLOWLY MOVE EAST
THROUGH THE WESTERN ATLANTIC WATERS AS A MID TO UPPER TROUGH OF
LOW PRESSURE DEVELOPS OVER THE CENTRAL GULF OF MEXICO. THIS WILL
ALLOW FOR THE STEERING FLOW TO SWING TO A SOUTHEAST DIRECTION OVER
THE CWA AND ALLOW FOR WARMER AIR TO WORK INTO THE CWA.
HOWEVER...THE ATMOSPHERE WILL CONTINUE TO REMAIN DRY OVER THE CWA.
SO WILL CONTINUE THE DRY WEATHER OVER THE AREA FOR THIS WEEKEND
WITH TEMPERATURES WARMING BACK UP TO NEAR NORMAL LEVELS FOR THIS
TIME OF YEAR.

.EXTENDED FORECAST...
THE THROUGH OF LOW PRESSURE WILL MOVE EAST EARLY NEXT WEEK...AS A
WEAK LOW PRESSURE DEVELOP ALONG THE TROUGH OVER THE SOUTHEAST
UNITED STATES AND MOVES NORTHEAST. THIS WILL ALLOW FOR A WEAK COLD
FRONT TO MOVE SOUTH AND THROUGH THE CWA MIDDLE OF NEXT WEEK. THE
STEERING FLOW WILL ALSO BECOME SOUTHWEST EARLY NEXT WEEK ALLOWING
FOR SOME LOW LEVEL MOISTURE TO RETURN TO THE CWA FROM THE GULF OF
MEXICO. SO WILL CONTINUE THE SLIGHT CHANCE OF SHOWERS FOR EARLY
NEXT WEEK OVER THE CWA ALONG WITH ABOVE NORMAL TEMPERATURES.

&&

.MARINE...
THE WINDS WILL CONTINUE TO SLOWLY DECREASE FROM 15 TO 20 KNOTS
THIS AFTERNOON TO LESS THAN 10 KNOTS THIS WEEKEND...AS THEY SWING
FROM A NORTHERLY DIRECTION TONIGHT TO A SOUTHEAST DIRECTION THIS
WEEKEND. THIS WILL ALLOW FOR THE SEAS IN THE ATLANTIC WATERS TO
SUBSIDE FROM 7 FEET THIS AFTERNOON TO LESS THAN 7 FEET BY LATE
NIGHT AND REMAIN LESS THAN 7 FEET THROUGH THE WEEKEND. IN THE GULF
WATERS...THE SEAS WILL REMAIN BELOW 7 FEET THROUGH THE WEEKEND. SO
WILL KEEP THE SCA UP FOR THE ATLANTIC WATERS THROUGH THIS EVENING
FOR THE SEAS...AND KEEP A SCEC UP FOR REST OF THE CWA WATERS FOR
THIS EVENING.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES EARLY THIS AFTERNOON HAVE BEEN RUNNING IN
THE UPPER 30S TO MID 40S OVER THE CWA...AND SHOULD REMAIN ABOVE
THE 35 PERCENT CRITICAL VALUE THROUGH REST OF THE AFTERNOON HOURS.
FOR FRIDAY INTO THIS WEEKEND...THE RELATIVE HUMIDITIES WILL
CONTINUE TO REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE. SO NO
HEADLINES FOR THE FIRE WEATHER THROUGH THIS WEEKEND.

THE KBDI INDEX OVER SOUTH FLORIDA IS ALSO RUNNING AT 550 TO 600
OVER MOST OF SOUTH FLORIDA...EXCEPT 500 TO 550 OVER GLADES AND
MIAMI-DADE COUNTIES AND 450 TO 500 OVER MAINLAND MONROE COUNTIES.
THIS MEANS THAT THE THREAT FOR WILDFIRES OVER MOST OF SOUTH
FLORIDA IS IN THE HIGH RANGE...EXCEPT MODERATE RANGE OVER MIAMI-
DADE AND MAINLAND MONROE COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  47  69  55  73 / 10 10 10 10
FORT LAUDERDALE  50  71  59  74 / 10 10 10 10
MIAMI            51  71  58  74 / 10 10 10 10
NAPLES           42  70  49  73 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY FROM 4 AM TO 8 AM EST FRIDAY FOR GLADES-HENDRY.

AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Jan 13, 9:18 AM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
918 AM EST THU JAN 13 2011

FLZ063-066>075-168-172>174-140530-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
918 AM EST THU JAN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WAVES: SEAS WILL BE 7 FEET IN THE GULF STREAM AND IN THE OUTER GULF
WATERS OFF OF THE SOUTHWEST COAST BEYOND 20 NAUTICAL MILES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW TEMPERATURES ON FRIDAY MORNING MAY FALL TO NEAR FREEZING IN
GLADES COUNTY AWAY FROM THE LAKE.

EASTERLY WINDS FRIDAY AND INTO THE WEEKEND, COMBINED WITH LOW TIDES,
WILL LEAD TO AN ELEVATED RISK OF RIP CURRENTS AT THE EAST COAST
BEACHES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Frost Advisories in Florida, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.